Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 42, NWS Norman, OK

December 3, 200829 counties in Oklahoma; 7 counties in Texas

NWS Norman, OK issued this wind advisory at Dec 3, 2008, 3:45 AM CST for 29 counties in Oklahoma; 7 counties in Texas. It took effect at Dec 3, 2008, 4:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2008, 3:45 AM CST (09:45 UTC)
In effect from
Dec 3, 2008, 4:00 AM CST
Expired
Dec 3, 2008, 4:00 PM CST
In force
12 hr
Issued by
NWS Norman, OK
All 36 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, Noble County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 107 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 395 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3011 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
395 m²/s²
0-3 km storm-relative helicity
447 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 030945
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
345 AM CST WED DEC 3 2008

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

.A TIGHT PRESSURE GRADIENT ASSOCIATED WITH A STRONG COLD FRONT
MOVING SOUTH OUT OF KANSAS THIS MORNING WILL RESULT IN STRONG
NORTH WINDS THROUGH MID AFTERNOON.

OKZ004>012-014>018-021>024-033>036-032100-
/O.NEW.KOUN.WI.Y.0042.081203T1000Z-081203T2100Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-HARMON-GREER-KIOWA-JACKSON-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...
TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER...
ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO...
MUSTANG...HOLLIS...MANGUM...HOBART...ALTUS
345 AM CST WED DEC 3 2008

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON.

SUSTAINED WIND SPEEDS FROM 30 TO 35 MPH ARE EXPECTED. IN
ADDITION...GUSTS WILL FREQUENTLY EXCEED 40 MPH. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
4 follow-up statements
000 
WWUS74 KOUN 031410
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
810 AM CST WED DEC 3 2008

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

.FOLLOWING THE PASSAGE OF A COLD FRONT THIS MORNING...HIGH
PRESSURE OVER THE NORTHERN ROCKIES WILL BUILD TOWARD THE SOUTHERN 
PLAINS. STRONG NORTH WINDS WILL AFFECT ALL OF WESTERN
OKLAHOMA...AND PARTS OF CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS.
WIND SPEEDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON.

OKZ027-037-038-TXZ083>085-087-032100-
/O.EXA.KOUN.WI.Y.0042.000000T0000Z-081203T2100Z/
GRADY-TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER-KNOX-
INCLUDING THE CITIES OF...CHICKASHA...FREDERICK...LAWTON...
QUANAH...CHILLICOTHE...CROWELL...VERNON...MUNDAY...KNOX CITY
810 AM CST WED DEC 3 2008

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

FOLLOWING A COLD FRONT THIS MORNING...NORTH WINDS WILL QUICKLY
INCREASE. THE WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON
WHEN THE CENTER OF HIGH PRESSURE BUILDS INTO THE REGION.

SUSTAINED WIND SPEEDS FROM 30 TO 35 MPH ARE EXPECTED. IN
ADDITION...GUSTS WILL FREQUENTLY EXCEED 40 MPH. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

OKZ004>012-014>018-021>024-033>036-032100-
/O.CON.KOUN.WI.Y.0042.000000T0000Z-081203T2100Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-HARMON-GREER-KIOWA-JACKSON-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...
TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER...
ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO...
MUSTANG...HOLLIS...MANGUM...HOBART...ALTUS
810 AM CST WED DEC 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

FOLLOWING A COLD FRONT THIS MORNING...NORTH WINDS WILL QUICKLY
INCREASE. THE WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON
WHEN THE CENTER OF HIGH PRESSURE BUILDS INTO THE REGION.

SUSTAINED WIND SPEEDS FROM 30 TO 35 MPH ARE EXPECTED. IN
ADDITION...GUSTS WILL FREQUENTLY EXCEED 40 MPH. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

BURKE
000 
WWUS74 KOUN 031552
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
952 AM CST WED DEC 3 2008

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

.FOLLOWING THE PASSAGE OF A COLD FRONT THIS MORNING...HIGH
PRESSURE OVER THE NORTHERN ROCKIES WILL BUILD TOWARD THE SOUTHERN
PLAINS. STRONG NORTH WINDS WILL AFFECT ALL OF WESTERN OKLAHOMA...
AND PARTS OF CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. WIND
SPEEDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON.

OKZ004>012-014>018-021>024-027-033>038-TXZ083>085-087-032100-
/O.CON.KOUN.WI.Y.0042.000000T0000Z-081203T2100Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
HARDEMAN-FOARD-WILBARGER-KNOX-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...
TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER...
ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO...
MUSTANG...CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS...
FREDERICK...LAWTON...QUANAH...CHILLICOTHE...CROWELL...VERNON...
MUNDAY...KNOX CITY
952 AM CST WED DEC 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

BEHIND A COLD FRONT...PRESSURE WILL RISE RAPIDLY...GENERATING
BLUSTERY NORTH WINDS. THE WINDS WILL GRADUALLY DIMINISH LATE THIS
AFTERNOON WHEN THE CENTER OF HIGH PRESSURE BUILDS TOWARD THE
REGION.

SUSTAINED WIND SPEEDS FROM 30 TO 40 MPH ARE EXPECTED. IN
ADDITION...GUSTS WILL OCCASIONALLY EXCEED 50 MPH. WINDS THIS 
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

BURKE
000 
WWUS74 KOUN 031748
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1148 AM CST WED DEC 3 2008

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

.FOLLOWING THE PASSAGE OF A COLD FRONT THIS MORNING...HIGH
PRESSURE OVER THE NORTHERN ROCKIES WILL BUILD TOWARD THE SOUTHERN
PLAINS. STRONG NORTH WINDS WILL AFFECT ALL OF WESTERN AND NORTHERN 
OKLAHOMA...AND PARTS OF CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS.
WIND SPEEDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON.

OKZ013-019-039-044-TXZ086-088-089-032200-
/O.EXB.KOUN.WI.Y.0042.000000T0000Z-081203T2200Z/
NOBLE-LOGAN-STEPHENS-COTTON-WICHITA-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...PERRY...GUTHRIE...DUNCAN...WALTERS...
WICHITA FALLS...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY
1148 AM CST WED DEC 3 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

BEHIND A COLD FRONT...PRESSURE WILL RISE RAPIDLY...GENERATING
STRONG AND GUSTY NORTH WINDS. THE WINDS WILL GRADUALLY DIMINISH LATE
THIS AFTERNOON WHEN THE CENTER OF HIGH PRESSURE BUILDS TOWARD THE
REGION.

SUSTAINED WIND SPEEDS FROM 30 TO 40 MPH ARE EXPECTED. IN
ADDITION...GUSTS WILL OCCASIONALLY EXCEED 50 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION IF DRIVING OR WORKING OUTDOORS.

$$

OKZ004>012-014>018-021>024-027-033>038-TXZ083>085-087-032200-
/O.EXT.KOUN.WI.Y.0042.000000T0000Z-081203T2200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
HARDEMAN-FOARD-WILBARGER-KNOX-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...
TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER...
ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO...
MUSTANG...CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS...
FREDERICK...LAWTON...QUANAH...CHILLICOTHE...CROWELL...VERNON...
MUNDAY...KNOX CITY
1148 AM CST WED DEC 3 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.

BEHIND A COLD FRONT...PRESSURE WILL RISE RAPIDLY...GENERATING
BLUSTERY NORTH WINDS. THE WINDS WILL GRADUALLY DIMINISH LATE THIS
AFTERNOON WHEN THE CENTER OF HIGH PRESSURE BUILDS TOWARD THE
REGION.

SUSTAINED WIND SPEEDS FROM 30 TO 40 MPH ARE EXPECTED. IN
ADDITION...GUSTS WILL OCCASIONALLY EXCEED 50 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION IF DRIVING OR WORKING OUTDOORS.

$$

BURKE
000 
WWUS74 KOUN 031749 CCA
NPWOUN

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1149 AM CST WED DEC 3 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

.FOLLOWING THE PASSAGE OF A COLD FRONT THIS MORNING...HIGH
PRESSURE OVER THE NORTHERN ROCKIES WILL BUILD TOWARD THE SOUTHERN
PLAINS. STRONG NORTH WINDS WILL AFFECT ALL OF WESTERN AND NORTHERN 
OKLAHOMA...AND PARTS OF CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS.
WIND SPEEDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON.

OKZ013-019-039-044-TXZ086-088-089-032200-
/O.EXB.KOUN.WI.Y.0042.000000T0000Z-081203T2200Z/
NOBLE-LOGAN-STEPHENS-COTTON-WICHITA-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...PERRY...GUTHRIE...DUNCAN...WALTERS...
WICHITA FALLS...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY
1149 AM CST WED DEC 3 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

BEHIND A COLD FRONT...PRESSURE WILL RISE RAPIDLY...GENERATING
STRONG AND GUSTY NORTH WINDS. THE WINDS WILL GRADUALLY DIMINISH LATE
THIS AFTERNOON WHEN THE CENTER OF HIGH PRESSURE BUILDS TOWARD THE
REGION.

SUSTAINED WIND SPEEDS FROM 30 TO 40 MPH ARE EXPECTED. IN
ADDITION...GUSTS WILL OCCASIONALLY EXCEED 50 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION IF DRIVING OR WORKING OUTDOORS.

$$

OKZ004>012-014>018-021>024-027-033>038-TXZ083>085-087-032200-
/O.EXT.KOUN.WI.Y.0042.000000T0000Z-081203T2200Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
HARDEMAN-FOARD-WILBARGER-KNOX-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...
TALOGA...WEATHERFORD...CLINTON...WATONGA...KINGFISHER...
ELK CITY...SAYRE...CORDELL...ANADARKO...YUKON...EL RENO...
MUSTANG...CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS...
FREDERICK...LAWTON...QUANAH...CHILLICOTHE...CROWELL...VERNON...
MUNDAY...KNOX CITY
1149 AM CST WED DEC 3 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.

BEHIND A COLD FRONT...PRESSURE WILL RISE RAPIDLY...GENERATING
BLUSTERY NORTH WINDS. THE WINDS WILL GRADUALLY DIMINISH LATE THIS
AFTERNOON WHEN THE CENTER OF HIGH PRESSURE BUILDS TOWARD THE
REGION.

SUSTAINED WIND SPEEDS FROM 30 TO 40 MPH ARE EXPECTED. IN
ADDITION...GUSTS WILL OCCASIONALLY EXCEED 50 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION IF DRIVING OR WORKING OUTDOORS.

$$

BURKE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Dec 2, 11:42 PM CST, 4 hours 3 minutes earlier.

Area forecast discussion, Dec 2, 11:42 PM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1142 PM CST TUE DEC 2 2008

.AVIATION...
RATHER STRONG COLD FRONT JUST BEGINNING TO MOVE INTO NORTHWEST KANSAS
LATE THIS EVENING WITH PRE-FRONTAL TROUGH EXTENDING FROM NC KANSAS
INTO THE OK PANHANDLE. HAVE ADDED LOW LEVEL WIND SHEAR TO MOST TAF
SITES FOR A FEW HOURS BEFORE COLD FRONTAL PASSAGE AS SURFACE WINDS
VEER AND DECREASE. STILL APPEARS MARGINAL MFVR CEILINGS WILL DEVELOP
BEHIND COLD FRONT...ESPECIALLY ACROSS NORTHERN AND CENTRAL OKLAHOMA.
STRONGEST WINDS GUSTS WITH FRONTAL PASSAGE WILL OCCUR ACROSS NORTHWEST
NORTH CENTRAL OK WHERE BEST THERMAL PACKING WILL OCCUR BETWEEN
11-16Z.

&&

.PREV DISCUSSION... /ISSUED 848 PM CST TUE DEC 2 2008/

UPDATE...
COLD FRONT MOVING THROUGH NEBRASKA THIS EVENING STILL ON TRACK TO
REACH FAR NORTHWEST OKLAHOMA BY MORNING. MODERATE SOUTH WINDS
CONTINUING OVERNIGHT WILL HELP TO HOLD TEMPERATURES UP DESPITE
RELATIVELY LOW DEWPOINTS. CURRENT FORECAST APPEARS GENERALLY ON TRACK
WITH THIS TREND ALTHOUGH BUMPED UP LOWS SLIGHTLY IN THOSE AREAS
WHERE OBSERVED COOLING RATE IS A LITTLE SLOWER THAN EXPECTED AND THE
WINDS MAY REMAIN SOMEWHAT HIGHER.

PREV DISCUSSION... /ISSUED 543 PM CST TUE DEC 2 2008/

AVIATION...
 LLJ WILL KEEP WINDS GUSTY OVERNIGHT AHEAD OF A STRONG COLD
FRONT. FRONT IS EXPECTED TO ENTER NORTHWEST OKLAHOMA BETWEEN 3 AND
4 AM AND THEN ACROSS OKC/OUN/LAW/NEAR SPS BY 9 AM WEDNESDAY.
STRONG COLD AIR ADVECTION...ESPECIALLY ACROSS NW OKLAHOMA WILL
LIKELY RESULT IN WIND GUSTS OVER 40 KTS. MARGINAL MFR CEILING WILL
DEVELOP A FEW HOURS BEHIND THE FRONT.

PREV DISCUSSION... /ISSUED 234 PM CST TUE DEC 2 2008/

DISCUSSION...
GUSTY SOUTHERLY WINDS HAVE DEVELOPED ACROSS PORTIONS OF THE FA
TODAY. THE BREEZY SOUTHERLY WINDS WILL LIKELY CONT OVERNIGHT IN SOME
LOCATIONS. A COLD FRONT WILL THEN MOVE THROUGH THE AREA WEDNESDAY.
THE FRONT IS EXPECTED TO MOVE INTO FAR NORTHWEST OK EARLY WEDNESDAY
MORNING AND THROUGH MOST OF THE FA BY MID-DAY. THIS FRONT WILL BRING
IN COOLER AIR AND STRONG NORTHERLY WINDS. SUSTAINED WIND SPEEDS OF
AROUND 30 MPH AND WIND GUSTS OVER 40 MPH WILL BE POSSIBLE AND A WIND
ADVISORY WILL BE LIKELY. HOWEVER... WILL HOLD OFF ON ISSUING
ADVISORY AT THIS TIME AND LET LATER SHIFTS REFINE AREA NEED FOR
ADVISORY. A SHORTWAVE WILL ALSO MOVE ACROSS THE AREA WEDNESDAY. THIS
DISTURBANCE COMBINED WITH THE FRONT MAY PROVIDE ENOUGH LIFT TO
SQUEEZE OUT SOME LIGHT PRECIPITATION OVER NORTHERN AND EASTERN
PORTIONS OF THE CWA. LIGHT RAIN OR SNOW WILL BE POSSIBLE ACROSS
NORTHERN OK WHILE LIGHT RAIN WILL BE POSSIBLE IN THE REST OF THE
AREA. GFS GUIDANCE SEEMED A BIT WARM FOR HIGHS WEDNESDAY AND LOWS
WEDNESDAY NIGHT SO USED MET GUIDANCE. ALSO USED NAM THREE HOURLY
TEMPS AND WINDS TO CREATE HOURLY TEMP GRIDS AND DEFINE THE TIMING OF
THE COLD FRONT IN THE WINDS.

COOLER TEMPERATURES WILL CONTINUE THROUGH THE REST OF THE WORK
WEEK... WITH A SMALL WARM UP EXPECTED OVER THE WEEKEND. A WEAK FRONT
WILL MOVE THROUGH THE AREA SATURDAY WITH VERY LITTLE AFFECT ON THE
TEMPERATURES. MODELS SHOW ANOTHER SYSTEM MOVING THROUGH THE REGION
EARLY NEXT WEEK WITH ANOTHER COLD FRONT MOVING ACROSS THE AREA. THIS
SYSTEM WILL BRING ANOTHER CHANCE FOR PRECIPITATION TO PARTS OF THE
FA. DID NOT MAKE ANY CHANGES TO THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  42  50  24  44 /  10  10   0   0
HOBART OK         42  49  24  46 /   0  10   0   0
WICHITA FALLS TX  50  56  27  51 /  10  10   0   0
GAGE OK           34  41  20  36 /  10  20   0   0
PONCA CITY OK     39  46  22  42 /  10  20   0  10
DURANT OK         47  59  32  51 /  10  20  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Dec 2, 12:00 PM CST, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST TUE DEC 2 2008

OKZ004>048-050>052-TXZ083>090-031300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST TUE DEC 2 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
DESPITE WARMER CONDITIONS TODAY... THE AIR MASS OVER THE AREA WILL
REMAIN TOO DRY AND STABLE FOR THUNDERSTORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY DEC 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...ZERO.

OTHER HAZARDOUS WEATHER...
WARM DRY AND BREEZY CONDITIONS WILL RESULT IN ELEVATED WILDFIRE
POTENTIAL THIS AFTERNOON... ESPECIALLY OVER SOUTHWESTERN OKLAHOMA
AND WESTERN NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

OTHER HAZARDOUS WEATHER...
STRONG NORTH WINDS ARE LIKELY WEDNESDAY MORNING INTO AT LEAST THE
FIRST HALF OF THE AFTERNOON... BEHIND A STRONG COLD FRONT. SUSTAINED
WINDS MAY EXCEED 30 MPH... WITH GUSTS OVER 40 MPH LIKELY. WIND
ADVISORIES WILL LIKELY BE NEEDED FOR PARTS OF THE AREA.

CONDITIONS WILL BE SHARPLY COOLER BEHIND THE COLD FRONT ON
WEDNESDAY. STEADY OR SLOWLY FALLING TEMPERATURES WILL BE LIKELY
DURING THE DAY IN MANY AREAS... WITH AFTERNOON TEMPERATURES 20
DEGREES OR MORE LOWER THAN THOSE THIS AFTERNOON.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

24

Nearby

Wind Advisories in Oklahoma, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.